I have been taking Depakine for 5 years to cure bipolar disorder. When should I quit it to make my body ready for pregnancy?
The half-life of Valproate is 9-16 hours so theoretically it can be out of your system in 2-3 days. Because of how long you have been taking it, you should probably start weaning off of it earlier. Also, even though you plan to stop taking Valproate, you should be taking a folic acid supplement or a prenatal vitamin with a higher dose of folic acid to reduce the risk of birth defects associated with Valproate. Valproate itself doesn't or shouldn't reduce your chances of getting pregnant.
Lastly, before you start to reduce your dosage and eventually stop taking Valproate, you definitely need to consult the doctor that prescribes it for you. Also consulting your doctor and an ob/gyn can provide you with more accurate answers to your questions.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Jan 2010 • 1 answer
Posted 27 Jun 2010 • 1 answer
BPD, bipolar1,epilepsy, gen anxiety+depression-on valproate,seraqual,mirtazapine,lamictal,larazapam?
Posted 10 Oct 2014 • 2 answers
Posted 21 Mar 2016 • 5 answers
Posted 10 May 2016 • 0 answers